# SDR 3BCA202501250023

- Difficulty date: January 9, 2025
- Submitted: January 25, 2025
- Operation: Air carrier
- Aircraft: N818AN
- Make and model: Cessna 402C
- Aircraft serial: 402C0501
- Aircraft time: 38,738 hours, 39,045 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Sight Tube
- Part number: 511700712
- Condition: Leaking
- Location: Zone 200
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

PILOT WRITE-UP REF: LP 10164, "LANDING GEAR UNLOCK LIGHT (RED) AND HYD PRESS LIGHT ON. THICK SMOKE IN CABIN SMELLED LIKE HYD FLUID." PILOT DECLARED EMERGENCY AND RETURN TO BFI SAFELY. UPON EXAMINATION FOUND PN: 5117007-12 (TUBE-SIGHT HYDRAULIC SYSTEM) SURFACE CONTACTING HYDRAULIC RESERVOIR DETERIORATED AND LEAKING. CONCLUSION IS THAT DUE TO TUBE FAILURE ALL CONTENTS OF HYDRAULIC SYSTEM LEAKED OUT RESULTING IN HYDRAULIC SYSTEM FAILURE. DUE TO SYSTEM RUNNING FOR APPROXIMATELY 20 MINUTES BOTH PUMPS SHOWED SIGNS OF FAILURE AND WILL REQUIRE OVERHAUL. BOTH LH AND RH HYDRAULIC SYSTEM FILTERS WILL BE REPLACED AND COMPLETE HYDRAULIC SYSTEM FLUSH WILL NEED TO BE PERFORMED.
